Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 31, 2019, 4:20 PM CDT for Oconto County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2019, 4:20 PM CDT (21:20 UTC)
- Expired
- May 31, 2019, 4:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 40 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661
WUUS53 KGRB 312120
SVRGRB
WIC083-312145-
/O.NEW.KGRB.SV.W.0002.190531T2120Z-190531T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
420 PM CDT Fri May 31 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southern Oconto County in northeastern Wisconsin...
* Until 445 PM CDT.
* At 420 PM CDT, a severe thunderstorm was located near Gillett, or
21 miles northeast of Shawano, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Oconto, Gillett, Little Suamico, Oconto Falls, Abrams, Stiles,
Pensaukee, Morgan, Sampson and Underhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4479 8825 4485 8825 4485 8839 4491 8849
4497 8849 4507 8834 4486 8779 4468 8801
4468 8803
TIME...MOT...LOC 2120Z 300DEG 32KT 4496 8823
HAIL...0.75IN
WIND...60MPH
$$
Uhlmann1 follow-up statement
642
WWUS53 KGRB 312135
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
435 PM CDT Fri May 31 2019
WIC083-312145-
/O.CON.KGRB.SV.W.0002.000000T0000Z-190531T2145Z/
Oconto WI-
435 PM CDT Fri May 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN OCONTO COUNTY...
At 433 PM CDT, a severe thunderstorm was located 9 miles west of
Oconto, or 22 miles northwest of Bay Shore Park, moving southeast at
35 mph. A second thunderstorm was located 5 miles south of Breed,
moving southeast at 35 mph following a simlar path as the first
storm.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oconto, Gillett, Little Suamico, Oconto Falls, Abrams, Stiles,
Pensaukee, Morgan, Sampson and Underhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4479 8825 4485 8825 4485 8839 4491 8849
4497 8849 4507 8834 4486 8779 4468 8801
4468 8803
TIME...MOT...LOC 2133Z 300DEG 32KT 4490 8808
HAIL...0.75IN
WIND...60MPH
$$
UhlmannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:12 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 31, 3:12 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 312 PM CDT Fri May 31 2019 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 309 PM CDT Fri May 31 2019 Scattered showers and thunderstorms tonight into Saturday. Turning much cooler for the weekend, then temperatures rebounding to near seasonal normals by the middle to latter part of next week. The large scale pattern across North America will settle into a fairly typical early summer regime during the forecast period. A seasonably strong band of westerlies will remain across southern Canada. Modest amplitude early will give way to a nearly zonal regime by the middle of next week, then some reamplification will occur late in the period. Precipitation chances will primarily be tied to the passage of frontal systems through the region, likely resulting in near to modestly above normal amounts. Temperatures will drop to below normal for the weekend and the start of the new work week, then should rebound close to seasonal normals. && .SHORT TERM...Tonight and Saturday Issued at 309 PM CDT Fri May 31 2019 Not much change to expectations about convective development and behavior since the mid-day update. Deep mixing took dewpoints down during the afternoon, leaving an inverted-V temperature/moisture profile, but with limited buoyancy. Gusty winds are still likely with the strongest storms during the late afternoon and evening, with a marginal risk of damaging/severe gusts. The front will slow as it reaches southern Wisconsin late tonight as a strong shortwave digs southeast toward the Lake Superior region. That should lead to a significant increase in precipitation coverage tomorrow, especially over east-central Wisconsin. Precipitation could be sufficient to produce another widespread soaking rainfall over east-central Wisconsin, though amounts are not expected to be sufficient to generate more than minor flooding of low-lying areas. The potential for northeast winds to produce some additional flooding/erosion along the shores of the lake and bay will need to be monitored, though wind speeds are not expected to be nearly as strong as with a couple of the past events. .LONG TERM...Saturday Night Through Friday Issued at 309 PM CDT Fri May 31 2019 Split flow entering the western CONUS to persist into the middle of next week before consolidating as a weak upper low over the southwest CONUS moves toward the mid-MS Valley by the end of the work week. As all of this occurs, northeast WI to be under the influence of strong westerlies running along the northern tier of states. The best precipitation chance would arrive late Tuesday into Wednesday associated with a cold front/mid-level shortwave trough. After a cool weekend into Monday, temperatures will return to near normal levels for the rest of next week. Precipitation should have come to an end by Saturday evening as the initial cold front/mid-level shortwave trough pull away from WI. High pressure to build across the Upper Midwest for the rest of Saturday night with a drier air mass moving into WI. Look for skies to clear and winds to become relatively light out of the northwest. Min temperatures to range from the upper 30s to around 40 degrees north (with patchy frost possible in our colder locations), to the middle to upper 40s south. The high pressure will push east into the western Great Lakes on Sunday and provide mostly sunny skies, low relative humidity and cool conditions. Max temperatures to only reach around 60 degrees far north/near Lake MI, mainly middle 60s south. A new wrinkle to the forecast has popped up beginning Sunday night as both the NAM and GFS now increase the clouds over northeast WI in response to an uptick in WAA and a shortwave dropping southeast through the mean flow aloft. Both of these models already bring light rain showers into parts of the forecast area after midnight, while the GEM and ECMWF remain dry. The concern is that with a dry air mass in place, how much precipitation will actually make it to the ground? Have increased cloud cover and may introduce a small pop to northern WI depending on collaboration with surrounding offices. This unknown would also impact min temperatures as more clouds would prevent readings from dropping too far and take the frost out of the forecast. This potential chance for rain would continue through Monday morning as the warmer air aloft surges into the region. Once again, the amount of clouds and extent of any rain will impact temperatures. Prefer to keep readings below normal with upper 50s to around 60 degrees near Lake MI, middle 60s north and upper 60s south. Northeast WI to reside between the stronger isentropic lift to our east and out next weather maker into the form of another cold front/mid-level shortwave trough to our west Monday night, therefore dry conditions are expected. As this system tracks east into the Upper MS Valley on Tuesday, increasing moisture transport spreads into WI and may bring showers/thunderstorms back into the forecast, especially during the afternoon hours. Max temperatures for Tuesday to range from the lower to middle 60s near Lake MI, lower to middle 70s elsewhere. Chance of showers/storms to continue into Tuesday night as the cold front/shortwave trough combination push east across WI. Temperatures are expected to be close to normal. High pressure to then build into the Great Lakes region Wednesday night and reside to our east on Thursday. Look for quiet weather conditions with max temperatures Thursday holding in the lower to middle 60s near Lake MI, lower to middle 70s for inland locations. As a new upper trough hits the Pacific Northwest late next week, the upper low over the southwest CONUS gets kicked out and is forecast to reach the mid-MS Valley by next Friday. It appears that any showers or thunderstorms associated with this system will remain to our south through 00Z Saturday, thus have kept Friday dry for most of the forecast area. The exception may be far northern WI where a weak frontal boundary to exist and focus a potential for showers. Temperatures to remain seasonable on Friday with lower to middle 60s lakeside, lower to middle 70s elsewhere. && .AVIATION...for 18Z TAF Issuance Issued at 1242 PM CDT Fri May 31 2019 Mainly VFR conditions are expected into this evening. Scattered thunderstorms are expected to develop during the afternoon as a cold front sags south into the area. As the coverage of showers and thunderstorms increase tonight, ceilings will probably lower to MVFR over at least central Wisconsin. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Kallas AVIATION.......Skowronski
Hazardous weather outlook, May 31, 2:26 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 226 PM CDT Fri May 31 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 226 PM CDT Fri May 31 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected to develop during the late afternoon and evening, and continue overnight. A few of the storms during the late afternoon and evening could produce gusty winds and hail. An isolated severe storm is possible. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a slight chance for thunderstorms on Saturday, but severe storms are not expected. Patchy frost is expected over parts of northern Wisconsin both Saturday night and Sunday night as temperatures dip into the middle to upper 30s. Thunderstorms are possible again Tuesday into Tuesday night, but it is too early to determine their severe potential at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this evening. LMZ521-522-541>543-011100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 226 PM CDT Fri May 31 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are expected to develop during the late afternoon and evening hours. Gusty winds with the storms will pose a hazard to boaters on the lake and bay. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are possible Saturday and again Tuesday afternoon and evening. The storms will pose a hazard to boaters on the lake and bay. Skowronski/Kallas
In the hours before
Special weather statement, May 31, 2:27 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Green Bay WI
227 PM CDT Fri May 31 2019
WIZ011-013-073-312015-
Southern Marinette County WI-Forest WI-Northern Marinette County WI-
227 PM CDT Fri May 31 2019
...SPECIAL WEATHER STATEMENT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of North Otter Creek Natural Area, or 11 miles east of
Crandon, moving east at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Wausaukee, Laona, Amberg, Athelstane, Silver Cliff, Blackwell,
Caldron Falls Rese, Goodman County Park, Mcclintock County Park and
Caldron Falls Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4554 8790 4528 8801 4536 8831 4537 8831
4537 8836 4549 8879 4567 8872
TIME...MOT...LOC 1926Z 286DEG 33KT 4556 8866
UhlmannLocal storm report, May 31, 3:00 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL SUMMIT LAKE 45.38N 89.19W
05/31/2019 M0.25 INCH LANGLADE WI TRAINED SPOTTER
&&
SACSpecial weather statement, May 31, 3:03 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
303 PM CDT Fri May 31 2019
WIZ019>021-312045-
Langlade WI-Northern Oconto County WI-Menominee WI-
303 PM CDT Fri May 31 2019
...SPECIAL WEATHER STATEMENT...
At 303 PM CDT, trained weather spotters reported pea sized hail with
a cluster of thunderstorms near Pearson, or 11 miles northeast of
Antigo, moving southeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Antigo, Mountain, White Lake, Parrish, Big Smokey Falls, Pearson,
Bear Paw Scout Camp, Gardner Dam Scout Camp, Veterans Memorial County
Park and Ma Ka Ja Wan Scout Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4539 8942 4547 8938 4526 8834 4503 8848
4503 8849 4501 8849 4492 8854 4526 8943
TIME...MOT...LOC 2003Z 299DEG 32KT 4527 8899
UhlmannSpecial weather statement, May 31, 3:19 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Green Bay WI
319 PM CDT Fri May 31 2019
WIZ005-010>013-018>022-030-031-040-073-074-312115-
Southern Marinette County WI-Langlade WI-Vilas WI-Marathon WI-
Oneida WI-Northern Marinette County WI-Lincoln WI-
Southern Oconto County WI-Shawano WI-Kewaunee WI-Florence WI-
Northern Oconto County WI-Door WI-Menominee WI-Forest WI-
319 PM CDT Fri May 31 2019
...SPECIAL WEATHER STATEMENT...
At 319 PM CDT, trained weather spotters reported pea size hail with
a cluster of thunderstorms moving across northeast Wisconsin. These
storms are moving southeast at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this group of storms.
Locations impacted include...
Wausau, Marinette, Sturgeon Bay, Antigo, Rhinelander, Crandon,
Merrill, Menominee, Oconto and Lac Du Flambeau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4533 8681 4459 8737 4468 8781 4502 8740
4506 8752 4470 8792 4510 9020 4512 9004
4598 9005 4573 8786 4560 8777 4535 8789
4538 8768 4517 8774 4503 8740 4521 8742
4522 8721 4541 8698 4543 8681
TIME...MOT...LOC 2019Z 292DEG 27KT 4571 8966
UhlmannSpecial weather statement, May 31, 3:40 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Green Bay WI 340 PM CDT Fri May 31 2019 WIZ020-021-073-074-312130- Southern Oconto County WI-Southern Marinette County WI- Northern Oconto County WI-Menominee WI- 340 PM CDT Fri May 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...NORTHEASTERN MENOMINEE AND CENTRAL OCONTO COUNTIES UNTIL 430 PM CDT... At 338 PM CDT, Doppler radar was tracking a strong thunderstorm over Mountain, or 27 miles north of Shawano, moving southeast at 35 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Oconto, Mountain, Pound, Bear Paw Scout Camp, Peshtigo, Beaver, Spruce, Coleman, Breed and Lena. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4510 8861 4530 8849 4508 8768 4483 8783 TIME...MOT...LOC 2038Z 295DEG 30KT 4517 8846 Uhlmann
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:27 PM CDT | Special Weather Statement | GRB | Marinette | 48 min |
| May 31, 3:03 PM CDT | Special Weather Statement | GRB | Langlade, Menominee | 42 min |
| May 31, 3:19 PM CDT | Special Weather Statement | GRB | Door, Forest, Langlade, Lincoln, Marinette, Menominee and 2 more | 56 min |
| May 31, 3:40 PM CDT | Special Weather Statement | GRB | Oconto | 50 min |
| May 31, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 39 min |
| May 31, 4:32 PM CDT | Special Weather Statement | GRB | Door | 28 min |
| May 31, 4:38 PM CDT | Special Marine Warning | GRB | 37 min | |
| May 31, 4:42 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 34 min |
| May 31, 4:57 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marinette, Menominee, Oconto | 48 min |
| May 31, 5:43 PM CDT | Special Weather Statement | GRB | Menominee, Oconto | 47 min |
| May 31, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 48 min |
| May 31, 6:04 PM CDT | Special Weather Statement | GRB | Marathon | 41 min |
| May 31, 6:11 PM CDT | Special Marine Warning | GRB | 43 min | |
| May 31, 6:12 PM CDT | Special Marine Warning | GRB | 63 min | |
| May 31, 6:38 PM CDT | Special Weather Statement | GRB | Kewaunee | 37 min |
| May 31, 6:43 PM CDT | Special Weather Statement | GRB | Shawano | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.